Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

What is the side effect of stopping AKT4 ?

My father has been taking AKT4 over a month now. I would like to know the side effect of stopping AKT4 for a week? Does he need to restart it all over again?
Asked On : Wed, 21 Sep 2011
Answers:  4 Views:  1155
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics
Psychiatrist 's  Response
AKT-4 contains four medicines (Rifampicin + Isoniazid + Pyrazinamide + Ethambutol) all used in the treatment of TB.

Isonex contains Isoniazid (INH) and its side effects include nausea, vomiting, allergic reactions, vision disturbances, liver disorders and blood disorders. Pyridoxine (vit B6) supplementation is required along with INH.

Intermittent use of AKT4increases the risk of development of resistance by the TB bacilli, and the reason why a combination of drugs is used for treatment is to prevent the emergence of multidrug-resistant strains. The use of AKT4 must have been prompted by a clinical diagnosis of TB.
Answered: Sat, 24 Sep 2011
I find this answer helpful
General & Family Physician Dr. Ramesh M.Vachharajani's  Response
Hi,Meemee,
Thanks for query,
If there are unavoidable circumstances he can stop the treatment for a week.
Nothing to worry,
But start the treatment regularly afterwards.
Ok and bye.
Answered: Wed, 21 Sep 2011
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
Hello.welcome.You should not stop antituberculosis medicines of your own because resistance to these medicines develop fast and lead to failure of treatment.If medicines are to be stopped they are because of some side effects and that too after advice from your treating doctor.Good luck.
Answered: Wed, 21 Sep 2011
I find this answer helpful
Cardiologist Dr. Naresh Ruparelia's  Response
Hi well come to HCM.
AKT 4 should be taken regularly and intermittant treatment can lead to multi drug
resistant of the drug making difficult for total cure.How ever in case of compelling
side effect of individual drug out of four is removed and replaced with other secondary
drugs.So as far sa posibble interuption of drug without doctors advise one should not
interrupt the drug. Thanks
Answered: Tue, 27 Sep 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor